Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 134, NWS Indianapolis, IN

August 27, 2000Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 27, 2000, 12:12 AM EST for Knox County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 27, 2000, 12:12 AM EST (05:12 UTC)
Expired
Aug 27, 2000, 12:45 AM EST
In force
33 min
Issued by
NWS Indianapolis, IN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, IN

What was reported inside it

TimeReportWhereRemark
Aug 27, 12:27 AM ESTThunderstorm Wind 50 EBruceville, IN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3339 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 270512
SVRIND
INC083-270545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1212 AM EST SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN SOUTHWEST INDIANA
  THIS INCLUDES THE CITY OF VINCENNES

* UNTIL 1245 AM EST

* AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF RUSSELLVILLE...OR ABOUT 15
  MILES NORTHWEST OF VINCENNES...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSSELLVILLE AT 1235 AM EST
  OAKTOWN AT 1240 AM EST
  BRUCEVILLE AT 1245 AM EST

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM* TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.

LAT...LON 3896 8765 3868 8787 3851 8738 3884 8727

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:34 PM EST, 9 hours 38 minutes earlier.

Area forecast discussion, Aug 26, 2:34 PM EST, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 PM EST SAT AUG 26 2000

FCST PRBLM TODAY IS POTENTIAL TSRA DVLPMNT THIS AFT AND CHCS OF TSRA
SRN 1/4 ON SUNDAY.

WITH AREA OF TSRA THAT IS MOVG OVR CWA ATTM...SFC FEATURES ARE
DIFFICULT TO DETERMINE. THIS AREA OF RAIN ALSO STABALIZING ATMS OVR
AREA. A LINE OF TSRA FM NR KOKK-KIND-KBAK MOVG EWD ON 88D. ALSO
WIDESPREAD SHRA OVR SRN CWA. SATELLITE PHOTOS INDICATE CLRG OVR NRN
AND PARTS OF CNTRL IL...WITH A BAND OF CLDS FM NR KLAF TO NR
KSPI.

THE MESOETA HAS PERFORMED VRY WELL THE LAST FEW DAYS AND WL CONT TO
BE THE MDLS OF CHOICE. THE NGM AND ETA (MESOETA TOO) VRY SIMILAR
WITH FEATURES...WHILE AVN CONTS TO BE ABT 6 HRS SLOWER. WITH
RIDGE-RIDER PATTERN IN PLACE...PAST EXPERIENCE SAYS GO WITH FASTER SOLNS.

HAVE SOME CONCERNS ABT FCST THIS EVENING AS TSRA AND LARGE AREA OF
CLDS HAVE STABILIZED ATMS OVR CWA. WL HAVE TO HAVE A LN OF TSRA DVLP
OVR IL AND MOV INTO STATE TO GET ANY FURTHER CONVECTION THIS EVENING
AS RESULT. WL CONT TO MONITOR...PROBABLY TIL LAST MINUTE...TO SEE IF
DVLPMNT WL OCCUR. AT ANY RATE WL AT LEAST HAVE CHC OF TSRA THIS
EVENING AS LIS FCST TO BE IN -5 TO -9 RANGE AND CAPES 2000 TO 3500.
PLENTY OF LOW LVL MSTR WITH DPS ARND 70 AND AS MNTND ABV ABUNDANCE
OF BOUNDARIES AVAILABLE. MDLS SUGGEST A BRK IN TSRA THIS EVENING AS
BEST AREAS OF ENERGY ARE N AND S OF CWA...BUT SOME LIFT ALSO FCST
OVR OUT AREA.

MDLS FCST MID LVL CYCLOGENESIS OVR NRN OH OVRNIGHT THRU SUNDAY. THIS
DVLPG LOW IS FCST TO STEER A S/W SWD FM NRN IN INTO THE CWA AFT
MIDNIGHT...SO WL MNTN CHC OF SHRA MOST OF CWA OVRNIGHT.

SUBSIDENCE OVR MOST OF CWA ON SUNDAY SHUD YIELD DRY FCST. MAIN SFC
BOUNDARY NR OH RVR AND UNSTABLE ATMS STILL OVR AREA THROUGH AT LEAST
MONDAY. WITH FOCUSING BOUNDARY CLOSE TO SRN CWA WL CONT LOW POP MNTN
OF TSRA THERE ON SUNDAY. SUBSIDENCE WL SPREAD OVR WHOLE CWA BY
SUNDAY NIGHT...QUELLING ANY FURTHER THREAT.

TEMPERATURES CD BE TRICKY TONIGHT SINCE MAXS WERE 5-10 DEGREES COOLER
THAN MODELED DUE TO CLDS/PCPN. WL SHADE A DEGREE OR TWO COOLER THAN
GUID AS RESULT...BUT HI DPS WL PROBABLY KEEP TEMPS NR THE FCST
RANGES. SOME DIFFERNECES NOTED IN FWC AND FAN MAX TEMPS SUNDAYAND
MONDAY (FAN COOLER AS USUAL). RECENTLY IT HAS BEEN WISE TO BE
BETWEEN THE TWO AND WL CONT THAT TREND SINCE AIRMASS NOT
CHANGING.

.IND...NONE.
EDDY

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.